Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 230, NWS St. Louis, MO

April 30, 2006Monroe County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2006, 2:53 PM CDT for Monroe County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2006, 2:53 PM CDT (19:53 UTC)
Expired
Apr 30, 2006, 3:22 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Monroe County, IL

The radar

The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 3:05 PM CDTHAIL 0.75Hecker, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 301953
SVRLSX
ILC133-302045-
/O.NEW.KLSX.SV.W.0230.060430T1953Z-060430T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 345 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  NEW DESIGN...OR ABOUT 10 MILES WEST OF RED BUD...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW DESIGN...
  HECKER...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3819 9031 3807 9014 3827 8986 3836 9009

$$

CVKING
1 follow-up statement
000 
WWUS53 KLSX 302022
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN APR 30 2006

ILC133-302033-
/O.CAN.KLSX.SV.W.0230.000000T0000Z-060430T2045Z/
MONROE IL-
323 PM CDT SUN APR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3819 9031 3807 9014 3827 8986 3836 9009

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:15 AM CDT, 8 hours 38 minutes earlier.

Area forecast discussion, Apr 30, 6:15 AM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT SUN APR 30 2006

.DISCUSSION...
SFC LOW IS SLOWLY MAKING ITS WAY NORTH ACROSS WRN MO. AS OF 07Z...IT
WAS JUST EAST OF KC. CENTRAL PORTIONS OF MO ARE GETTING DRY
SLOTTED...WHILE WIDESPREAD RWS CONTINUE TO RAPIDLY MOVE N OVER ERN MO
AND IL.

MAIN ISSUE CONTINUES TO BE PCPN CHANCES FOR THE NEXT SEVERAL DAYS.
FOR TODAY...SFC LOW TO CONTINUE TRACKING TO THE N...BEFORE STALLING
OVER NWRN IA THIS AFTERNOON. WITH POSITION OF SYSTEM...FEEL THAT
CENTRAL MO WILL CONTINUE TO BE MOSTLY DRY DURING THE MORNING
HOURS...WHILE REST OF CWA TO EXPERIENCE OFF AND ON SHOWERS...SO
LOWERED POPS OVER CENTRAL MO. BY THIS AFTERNOON...LOW LEVEL
INSTABILITY WILL BE ON THE INCREASE WITH INCREASING CONVERGENT FLOW
OVER REGION AND SPEED SHEAR...SO KEPT MENTION OF TRWS DURING THE
AFTERNOON HOURS. AS FOR EARLY MORNING WIND ADVISORY...WILL LET IT
EXPIRE AT 4 AM...AS WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

BY TONIGHT...NAM AND GFS SHOWING SFC LOW WEAKENING LIKE PREVIOUS
RUNS...BUT NOW ALSO LIFT IT FURTHER NORTH...PROLONGING PCPN CHANCES
FOR CWA...ESPECIALLY FOR EASTERN HALF OF CWA. DID ADJUST POPS
ACCORDINGLY...BY LOWERING TO CHANCE CATEGORY FOR CENTRAL MO...BUT
KEEP LIKELY POPS ELSEWHERE.

FINALLY ON MONDAY...FRONTAL BOUNDARY FINALLY SINKS SOUTHEASTWARD...
BUT THEN STALLS OUT OVER SOUTHERN SECTIONS OF MO MONDAY NIGHT AND
TUESDAY...PROLONGING PCPN CHANCES. SINCE THIS IS A NEW SOLUTION WITH
THE 00Z RUNS OF BOTH NAM AND GFS...WILL NOT MAKE MUCH IN THE WAY OF
CHANGES WITH POPS...ESPECIALLY FOR TUESDAY AND BEYOND...UNTIL I SEE
THIS PATTERN PERSISTING IN SUBSEQUENT RUNS. DID ADD SILENT 20 POPS
TO SOUTHERN SECTIONS OF CWA FOR TUESDAY NIGHT AND WEDNESDAY PER
COLLABORATION WITH OFFICES TO OUR SOUTH AND SOUTHWEST.

BYRD
&&

.AVIATION...
FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST
AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH
THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD
CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED
ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE
MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON
AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WFO LSX
Hazardous weather outlook, Apr 30, 12:27 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 PM CDT SUN APR 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1227 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY
WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE READY FOR
ACTIVATION THIS AFTERNOON AND THIS EVENING.

BYRD/CARNEY

In the hours before

Local storm report, Apr 30, 2:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             WENTZVILLE              38.81N 90.86W
04/30/2006  E0.75 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 2:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WATERLOO                38.33N 90.16W
04/30/2006  E0.75 INCH       MONROE             IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 2:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             2 W WINFIELD            39.00N 90.78W
04/30/2006  E0.75 INCH       LINCOLN            MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 2:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WATERLOO                38.33N 90.16W
04/30/2006  E0.88 INCH       MONROE             IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 30, 2:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             ANTHONIES MILL          38.08N 91.08W
04/30/2006  E0.75 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:20 PM CDTSevere Thunderstorm WarningLSXFayette44 min
Apr 30, 2:18 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey27 min
Apr 30, 2:21 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair69 min
Apr 30, 2:58 PM CDTSevere Thunderstorm WarningLSXMacoupin26 min
Apr 30, 3:34 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair56 min
Apr 30, 3:38 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery52 min
Apr 30, 3:40 PM CDTSevere Thunderstorm WarningLSXWashington65 min
Apr 30, 3:51 PM CDTTornado WarningLSXBond, Fayette28 min
Apr 30, 4:29 PM CDTSevere Thunderstorm WarningLSXClinton, Marion61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.